MAUDE Adverse Event Report: COOK VASCULAR INC. VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC. VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The vital-port vascular access system was implanted on (b)(6) 2017.A mid-catheter leak was detected on (b)(6) 2018.The catheter detached completely and had to be removed from pulmonary artery on (b)(6) 2018.
 
Additional Manufacturer Narrative
Investigation summary: the complaint device was not returned for a physical examination.The quality engineering department could not perform a physical investigation.Without a physical investigation of the device, a defect or malfunction of the device or manufacturing process is inconclusive.The instructions for use was reviewed and listed as potential adverse events is 'catheter disconnection, fracture and fragmentation.' catheter disconnect/detachment is a known failure mode of the vital port, and is being tracked and trended.This device has been discontinued.The device history record for this lot number was completed, including the manufacturing and quality control activities.All process steps were complete and signed off by trained personnel.There are no signs in the device history record to indicate that this vital port was shipped to the field nonconforming.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC.
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7517898
Report Number2522007-2018-00015
Device Sequence Number1438392
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)200831(10)N149167
Combination Product (Y/N)N
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S5116W-MPIS-NT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;